MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W020150150
Medical Device Problem Codes Inflation Problem (1310); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the nanocross was returned for evaluation.No ancillary devices were received.Visual inspection: the nanocross was inspected and the inner was discovered protruding out from a hole from the medial area of the balloon.A tear to the balloon was observed at approximately 6.5cm from the distal tip and continued to approximately to 9.5cm.No damage to the exposed inner was observed.A bend to the catheter was noted at approximately 14.5cm from the distal tip.There was no damage at the proximal end of the catheter shaft.The proximal and distal marker bands were present and accounted for.The distal and proximal ends of the tear was inspected under microscope.The end points of the tear show the balloon material split apart consistent with a tear.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a nanocross device with a 5fr sheath and non-mdt guidewire for treatment of a 110-130mm lesion in the patients posterior tibial artery of diameter 1.5-2.0mm.Vessel was reported to be moderately tortuous, slightly calcified but % stenosis was unknown.A mdt inflation device was used with contrast omnipaque inflation fluid.Embolic protection was not used.It was reported that the device was prepped without issue.The device did not pass through a previously deployed stent.No resistance was encountered nor was excessive force used when advancing the device.Inflation difficulties were experienced at an inflation pressure of 8atm.The inflation could not be observed under fluoro.The device was removed and another nanocross was used to complete the procedure without further issue.No patient injury was reported.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7513624
Report Number2183870-2018-00271
Device Sequence Number11122464
Product Code LIT
UDI-Device Identifier00821684059326
UDI-Public00821684059326
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2018
Device Catalogue NumberAB14W020150150
Device Lot NumberA272947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1